Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 25, 2006, 3:16 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2006, 3:16 PM MDT (21:16 UTC)
- Expired
- Jun 25, 2006, 11:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 252116 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 316 PM MDT SUN JUN 25 2006 UTZ435>437-439-440-260500- /O.NEW.KSLC.FW.W.0016.060625T2116Z-060626T0500Z/ SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 316 PM MDT SUN JUN 25 2006 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. THIS WARNING IS FOR THE SOUTHWEST DESERTS AND MOUNTAINS...CENTRAL UTAH MOUNTAINS...SOUTHWEST AND SOUTH CENTRAL MOUNTAINS...UTAHS DIXIE AND ZION CANYON AS WELL AS SOUTH CENTRAL UTAH. VERY LOW HUMIDITY WILL PERSIST THROUGH THE EVENING HOURS AND INCREASING NORTH WIND WILL COMBINE TO BRING A PERIOD OF RED FLAG CONDITIONS. NORTH WINDS AT SPEEDS OF 10-20 MPH WITH GUSTS OF 30-35 MPH WILL OCCUR IN THE WARNING AREA LATE THIS AFTERNOON AND THIS EVENING. HUMIDITY RECOVERY WILL BE VERY SLOW THIS EVENING WITH SOME LOCATIONS NOT REACHING 15 PERCENT UNTIL LATE EVENING. LOCALLY GUSTY NORTHEAST WINDS WILL CONTINUE AFTER MIDNIGHT. IN ADDITION...ISOLATED DRY THUNDERSTORMS ARE POSSIBLE NEAR THE NEVADA AND ARIZONA BORDERS IN SOUTHWEST UTAH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ TARDY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 25, 3:10 PM MDT, 6 minutes earlier.
Area forecast discussion, Jun 25, 3:10 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT SUN JUN 25 2006
.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE GREAT
BASIN THROUGH THE WEEK. MOISTURE WILL SLOWLY INCREASE UNDER THE
RIDGE THROUGH MID WEEK WITH THE POTENTIAL FOR THUNDERSTORMS
INCREASING. A SECOND SURGE OF MOISTURE AND RESULTANT THUNDERSTORMS
WILL COME INTO THE REGION ON FRIDAY AND SATURDAY.
&&
.DISCUSSION...WEAK DISTURBANCE MOVING ACROSS SOUTHWEST UTAH HAS
INITIATED SOME CUMULUS DEVELOPMENT THIS AFTERNOON OVER HIGHER
TERRAIN...SO WILL HOLD ON TO ISOLATED WORDING THERE. SOME
INCREASE IN MOISTURE ONGOING OVER NORTHEAST CORNER AS WELL AS A MID
LEVEL DISTURBANCE ON PERIPHERY OF RIDGE SLIDE ACROSS THE EXTREME
NORTHEAST CORNER OF FORECAST AREA. WILL HOLD ON TO A MENTION OF
STORMS THIS AREA AS WELL. THROUGH WEDNESDAY...MOISTURE WILL BE
INCREASING UNDER A RIDGE OF HIGH PRESSURE...WITH CHANCES FOR RAIN
INCREASING AS WELL. WRF SUGGESTS BEST POTENTIAL ON WEDNESDAY AS A
SHORTWAVE CROSSES REGION. GFS MORE SUBTLE WITH THIS FEATURE...BUT
STILL HINTS AT INCREASED POTENTIAL FOR THUNDER. WRF THEN SUGGEST
SOME DRIER AIR PUNCHING INTO AREA FOR THURSDAY WITH REGION RIGHT
UNDER MID LEVEL RIDGE...SO THURSDAY LOOKS TO BE WARMEST DAY OF THE
WEEK. MADE SOME UPWARD CHANGES TO TEMPERATURES FOR THE DAY. UPPER
RIDGE FLATTENS LATE IN THE WEEK AS A SERIES OF WEAK DISTURBANCES
CROSS REGION AND WEAK FRONT DROPS SOUTH INTO NORTHERN SECTIONS OF
FORECAST AREA. WITH A SURGE OF MOISTURE PUSHING PRECIPITABLE WATER
VALUES TO NEAR AN INCH...CHANCES FOR RAIN STATEWIDE WARRANTED.
&&
.AVIATION...SEE LATEST SLCTAFSLC.
&&
.FIRE WEATHER...HOT AND DRY CONDITIONS WILL DOMINATE. CONVECTIVE MID
LEVEL CLOUDS CONTINUE TO MOVE AND DEVELOP ACROSS SOUTHWEST UTAH THIS
AFTERNOON WITH DEVELOPMENT OVER THE UINTA MOUNTAINS WHERE A SEPARATE
AREA OF MOISTURE IS ARRIVING FROM THE NORTHEAST. ANOTHER DISTURBANCE
WILL CUT ACROSS NORTHEAST UTAH TONIGHT. THESE AREAS WILL BE THE
PLACES FOR ISOLATED THUNDERSTORMS THIS EVENING. INCREASED NORTHERLY
FLOW IN THE WAKE OF WEAK SHORT WAVE TROUGHS DIVING TO THE EAST WILL
CREATE MARGINAL RED FLAG CONDITIONS LATE TODAY AND THIS EVENING OVER
THE SOUTHWEST WITH POOR AND SLOW RH RECOVERY OVERNIGHT...AND GUSTY
THROUGH THE NIGHT. WILL ISSUE A WARNING FOR SOUTHWEST CORNER WHERE
700 MB FLOW INCREASES TO 20-30 KNOTS THIS EVENING WHILE RH VALUES
WILL BE CRITICALLY LOW.
WITH THE UPPER HIGH CENTER OVER CALIFORNIA MOISTURE FROM THE NORTH
SPREADS SOUTHWARD ACROSS NORTHWEST AND EASTERN UTAH ON
MONDAY...ALLOWING FOR AN INCREASED COVERAGE FOR THUNDERSTORMS BUT
STILL ISOLATED. STEERING FLOW WILL BE NORTHERLY WITH A WEAK 500 MB
CIRCULATION SITTING OVER NORTHEAST UTAH. THIS PRESENTS A CONCERN FOR
DRY STRIKES...OR LITTLE RAINFALL WITH LIGHTNING OVER VERY DRY FUELS.
PW VALUES GET AS HIGH AS 0.65 INCHES. SIMILAR CONDITIONS FOR TUESDAY
THOUGH FLOW BECOMES WESTERLY NEAR THE NEVADA BORDER SO MOISTURE
INCREASES OVER WEST CENTRAL AND NORTHWEST UTAH AS WELL. SIMILAR
CONDITIONS ON WEDNESDAY WITH SOME INCREASE TO MOISTURE LEVELS FROM
THE WEST AS THE RIDGE AXIS REMAINS TO THE WEST BUT SHIFTS SLOWLY
EASTWARD. LOW LEVEL HUMIDITY SHOULD GRADUALLY INCREASE BUT STILL
REMAIN LOW DUE TO THE VERY WARM AIR MASS LINGERING AND DRY BOUNDARY
LAYER. UPPER RIDGE AXIS FORECAST TO BE OVER UTAH WEDNESDAY AFTERNOON
AND THURSDAY WHICH WARMS THE AIR MASS...ESPECIALLY IN THE NORTH BUT
WILL SUPPORT SCATTERED THUNDERSTORMS WITH MOISTURE AND STEEP LAPSE
RATES IN PLACE. STORMS WILL BE SLOWER MOVING MID WEEK. CHANCE FOR
WETTING RAIN IS GREATEST BY FRIDAY AND SATURDAY IF THE UPPER RIDGE
SLIDES JUST TO THE EAST.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 11 PM FIRE WEATHER ZONES 435>437-439
AND 440.
WY...NONE.
&&
BARJENBRUCH/TARDYNearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.